Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 59, NWS Jacksonville, FL

March 26, 2005Charlton County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 26, 2005, 12:03 PM EST for Charlton County, Ware County, Georgia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2005, 12:03 PM EST (17:03 UTC)
Expired
Mar 26, 2005, 1:00 PM EST
In force
57 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Charlton County, GA, Ware County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 10:40 AM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:03 AM EST, 3 hours earlier.

Area forecast discussion, Mar 26, 9:03 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 AM EST SAT MAR 26 2005

...POTENTIAL FOR SEVERE STORMS...

.UPDATE...VISIBILITIES BEGINNING TO GRADUALLY IMPROVE WITH BOTH
JAX AND MOUTH OF ST JOHNS RIVER UP TO A HALF MILE. EXPECT FOG TO
CONTINUE TO LIFT NEXT COUPLE OF HOURS. WARM FRONT CURRENTLY ACROSS
NORTH CENTRAL FL WILL LIFT NORTH INTO SE GA THIS AFTERNOON AND
TO JUST NORTH OF THE ALTAMAHA THIS EVENING. THE ADVANCING WARM FRONT
WILL RESULT IN A MOIST AND UNSTABLE AIRMASS THIS AFTERNOON WITH
SURFACE BASED CAPES INCREASING TO NEAR 1000J AS WELL AS 0-3 KM
HELICITIES RANGING FROM 150-250. THIS COUPLED WITH IMPULSES MOVING
IN FROM THE GULF (WITH STRONG SUBTROPICAL JET) WILL LEAD TO NUMEROUS
THUNDERSTORMS THIS AFTERNOON SOME OF WHICH MAY BE SEVERE. SPC HAS
AREA UNDER SLIGHT RISK OF SEVERE WEATHER WITH MODERATE RISK JUST
WEST OF OUR REGION. WSR 88D ALREADY SHOWING NUMEROUS THUNDERSTORMS
THAT HAVE MOVED IN FROM THE GULF ACROSS GILCHRIST AND ALACHUA AND
WILL OVERSPREAD THE REMAINDER REGION BY EARLY THIS AFTERNOON. STILL
APPEARS THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS BUT
CANNOT RULE OUT ISOLATED TORNADOES.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/SC/RK
Hazardous weather outlook, Mar 26, 10:55 AM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1055 AM EST SAT MAR 26 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1055 AM EST SAT MAR 26 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE STORM WATCH IN EFFECT UNTIL 5 PM...

A WARM FRONT WILL LIFT NORTH INTO SOUTHEAST GEORGIA THIS AFTERNOON
AND NORTH OF THE ALTAMAHA THIS EVENING. THE ATMOSPHERE WILL BECOME
MORE UNSTABLE AS THE WARM SECTOR MOVES IN. IN ADDITION...MID LEVEL
DISTURBANCES WILL RAPIDLY MOVE IN FROM THE GULF WHICH WILL LEAD TO
THE DEVELOPMENT OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THE MAIN
CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY...

A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA EASTER
SUNDAY...AND STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE
AGAIN. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND
GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Special weather statement, Mar 26, 10:29 AM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 AM EST SAT MAR 26 2005

FLZ020-GAZ162-261600-
ECHOLS GA-HAMILTON FL-
1029 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON AND
ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
1100 AM EST...

AT 1029 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF CROSSROADS...OR
ABOUT 6 MILES SOUTHWEST OF JENNINGS...MOVING NORTHEAST AT 30 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND CROSSROADS...
JENNINGS...JASPER...STATENVILLE AND NEEDMORE THROUGH 1100 AM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Local storm report, Mar 26, 10:39 AM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1039 AM EST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             5 NW BROOKER            29.94N 82.39W
03/26/2005  1.75 INCH        UNION              FL   LAW ENFORCEMENT

            REPORTED NEAR THE BRADFORD/UNION COUNTY LINE BY SHERIFFS
            DEPUTY.

&&

CARROLL
Special weather statement, Mar 26, 10:58 AM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1058 AM EST SAT MAR 26 2005

FLZ025-032-033-261645-
CLAY FL-DUVAL FL-ST. JOHNS FL-
1058 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS
AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
1145 AM EST...

AT 1058 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
15 MILES WEST OF ORANGE PARK TO TO 12 MILES NORTHWEST OF
PALATKA...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PENNEY
FARMS...BALDWIN...ASBURY LAKE...DOCTORS INLET...JACKSONVILLE
HEIGHTS...GREEN COVE SPRINGS...BELLAIR-MEADOWBROOK TERRACE AND
SWITZERLAND THROUGH 1145 AM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Mar 26, 11:12 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1112 AM EST SAT MAR 26 2005

FLZ022-023-GAZ150-162-163-261645-
BAKER FL-CLINCH GA-COLUMBIA FL-ECHOLS GA-WARE GA-
1112 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER...NORTHERN
COLUMBIA...SOUTHERN CLINCH...SOUTHERN WARE AND EASTERN ECHOLS
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1145 AM
EST...

AT 1112 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES NORTHWEST OF NEEDMORE TO 6 MILES SOUTH OF NEEDMORE TO 16
MILES SOUTH OF NEEDMORE...MOVING EAST AT 25 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND NEEDMORE...FARGO AND
TAYLOR THROUGH 1145 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Mar 26, 11:42 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1142 AM EST SAT MAR 26 2005

GAZ150-164-261745-

CHARLTON GA-WARE GA-
1142 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1245 PM
EST...

AT 1142 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SOUTHERN WARE COUNTY...OR ABOUT 12
MILES SOUTH OF STEVEN FOSTER STATE PARK...MOVING NORTHEAST AT 25
MPH. THIS WILL ALSO AFFECT AREAS AROUND THE OKEFENOKEE NATIONAL
WILDLIFE REFUGE THROUGH 1245 PM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Mar 26, 11:45 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EST SAT MAR 26 2005

FLZ025-033-261730-

DUVAL FL-ST. JOHNS FL-
1145 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ST. JOHNS
AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
1230 PM EST...

AT 1145 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES NORTH OF ARLINGTON TO 5 MILES WEST OF VILANO BEACH....MOVING
EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND ARLINGTON...VILANO BEACH...FORT CAROLINE...SOUTH
PONTE VEDRA BEACH AND SAWGRASS THROUGH 1230 PM EST. HAIL UP TO ONE
HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 9:30 AM ESTSevere Thunderstorm WarningJAXAlachua45 min
Mar 26, 9:52 AM ESTSevere Thunderstorm WarningJAXBradford38 min
Mar 26, 10:14 AM ESTSevere Thunderstorm WarningJAXSuwannee31 min
Mar 26, 11:17 AM ESTSpecial Marine WarningJAX58 min
Mar 26, 3:43 PM ESTSevere Thunderstorm WarningJAXColumbia47 min
Mar 26, 4:19 PM ESTSevere Thunderstorm WarningJAXBacon, Pierce41 min
Mar 26, 5:12 PM ESTSevere Thunderstorm WarningJAXAppling33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.